Alert archive / South Dakota / River Flood Warnings in 2011

River Flood Warning 65, NWS Sioux Falls, SD

April 20, 2011Davison County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Apr 20, 2011, 10:33 AM CDT for Davison County, South Dakota. It took effect at Apr 20, 2011, 7:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2011, 10:33 AM CDT (15:33 UTC)
In effect from
Apr 20, 2011, 7:00 PM CDT
Expired
Apr 21, 2011, 8:16 AM CDT
In force
13 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

County Davison County, SD

The radar

The Sioux Falls radar (KFSD), 114 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Firesteel Creek near Mt. Vernon (MTVS2).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06477500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WGUS43 KFSD 201533
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1033 AM CDT WED APR 20 2011

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...

  FIRESTEEL CREEK NEAR MOUNT VERNON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC035-211933-
/O.NEW.KFSD.FL.W.0065.110421T0000Z-110422T1800Z/
/MTVS2.1.ER.110421T0000Z.110421T0600Z.110421T1800Z.NO/
1033 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* FROM THIS EVENING TO FRIDAY AFTERNOON.
* AT 10AM WEDNESDAY THE STAGE WAS 7.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM WEDNESDAY AND CREST NEAR 
  8.1 FEET BY THURSDAY APRIL 21. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY THURSDAY APRIL 21.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST 
         STAGE  STAGE  TIME      STAGE  TIME      

FIRESTEEL CREEK
MTVS2     8.0    7.88 WED 10 AM   8.1  THU 1 AM  

MG
2 follow-up statements
941 
WGUS83 KFSD 210131
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
831 PM CDT WED APR 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...IOWA...
  JAMES RIVER AT HURON
  JAMES RIVER NEAR FORESTBURG
  JAMES RIVER AT MITCHELL
  JAMES RIVER NEAR SCOTLAND
  JAMES RIVER ABOVE YANKTON
  FIRESTEEL CREEK NEAR MOUNT VERNON
  VERMILLION RIVER NEAR DAVIS
  VERMILLION RIVER NEAR WAKONDA
  BIG SIOUX RIVER NEAR BRUCE
  BIG SIOUX RIVER NEAR BROOKINGS
  BIG SIOUX RIVER NEAR DELL RAPIDS
  BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
  BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
  BIG SIOUX RIVER AT HAWARDEN
  BIG SIOUX RIVER AT AKRON
  LITTLE SIOUX RIVER AT LINN GROVE
  LITTLE SIOUX RIVER AT SPENCER
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC005-221331-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.7 FEET BY FRIDAY APRIL 29 
  THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...THE HURON CITY SWIMMING POOL BEGINS 
  FLOODING. 


$$

SDC111-221330-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 16.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.0 FEET BY SUNDAY MAY 01 
  THEN BEGIN FALLING.
* AT STAGES NEAR 18.0 FEET...COUNTY ROAD 21 IN NORTHERN DAVISON 
  COUNTY WILL BE FLOODED. 


$$

SDC035-061-221330-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 22.6 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 23.1 FEET BY TUESDAY MAY 03 
  THEN BEGIN FALLING.
* AT STAGES NEAR 23.0 FEET...416TH AVENUE IS FLOODED NEAR ROSEDALE 
  COLONY. 


$$

SDC067-135-221330-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 18.1 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.4 FEET BY FRIDAY APRIL 22 
  THEN BEGIN FALLING.
* AT STAGES NEAR 18.5 FEET...FLOODING BEGINS TO AFFECT SOME FARM 
  BUILDINGS. 


$$

SDC135-221330-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110420T1501Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 08PM WEDNESDAY THE STAGE WAS 19.6 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 20.2 FEET BY FRIDAY APRIL 22 
  THEN BEGIN FALLING.


$$

SDC125-221330-
/O.CON.KFSD.FL.W.0061.000000T0000Z-110426T1800Z/
/DVSS2.2.ER.110416T1158Z.110421T1800Z.110425T1800Z.NO/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR DAVIS.
* UNTIL TUESDAY AFTERNOON.
* AT 07PM WEDNESDAY THE STAGE WAS 12.4 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.0 FEET BY THURSDAY APRIL 
  21. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY APRIL 25.
* AT STAGES NEAR 13.0 FEET...MODERATE FLOODING OF AGRICULTURAL LAND 
  BEGINS. 


$$

SDC027-221330-
/O.CON.KFSD.FL.W.0062.000000T0000Z-000000T0000Z/
/WKAS2.3.ER.110418T0213Z.110421T0600Z.000000T0000Z.NR/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE VERMILLION RIVER NEAR WAKONDA.
* UNTIL FURTHER NOTICE.
* AT 07AM WEDNESDAY THE STAGE WAS 17.3 FEET.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE CRESTING AT 17.3 FEET THROUGH 
  1 AM THURSDAY.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 17.5 FEET...THE BRIDGE ON 304TH STREET WEST OF 
  DALESBURG IS OVERTOPPED. 


$$

SDC011-221330-
/O.CON.KFSD.FL.W.0044.000000T0000Z-000000T0000Z/
/BRCS2.3.ER.110320T0515Z.110328T1430Z.000000T0000Z.NR/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BRUCE.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 8.0 FEET.
* AT STAGES NEAR 10.5 FEET...198TH STREET AND 199TH STREET BETWEEN 
  466TH AND 467TH AVENUES ARE FLOODED...AS IS 202ND STREET BETWEEN 
  465TH AND 467TH AVENUES...AND 465TH AVENUE BETWEEN 203RD AND 204TH 
  STREETS. 


$$

SDC011-101-221330-
/O.CON.KFSD.FL.W.0020.000000T0000Z-000000T0000Z/
/BRKS2.3.SM.110319T1930Z.110325T0146Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR BROOKINGS.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR A STAGE OF 11.4 FEET THROUGH
  7 AM FRIDAY.
* AT STAGES NEAR 11.7 FEET...473RD AVENUE SOUTH OF THE GAGE BEGINS TO
  FLOOD. 


$$

SDC099-101-221330-
/O.CON.KFSD.FL.W.0021.000000T0000Z-000000T0000Z/
/DERS2.3.SM.110317T2100Z.110324T1530Z.000000T0000Z.NR/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 13.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.6 FEET BY THURSDAY APRIL 21
  THEN BEGIN FALLING.
* AT STAGES NEAR 14.0 FEET...SIGNIFICANT AMOUNTS OF AGRICULTURAL 
  LANDS ARE FLOODED THROUGH THE BASIN. 


$$

SDC099-221330-
/O.CON.KFSD.FL.W.0022.000000T0000Z-000000T0000Z/
/SFLS2.2.SM.110317T2230Z.110326T0745Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 12.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE CRESTING NEAR 12.9 FEET THROUGH
  1 AM THURSDAY.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX 
  FALLS BEGINS TO FLOOD. 


$$

IAC119-SDC083-099-221330-
/O.CON.KFSD.FL.W.0023.000000T0000Z-000000T0000Z/
/SXFS2.2.SM.110320T0932Z.110326T0315Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* UNTIL FURTHER NOTICE.
* AT 07PM WEDNESDAY THE STAGE WAS 17.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY 1 AM
  THURSDAY.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 17.5 FEET...60TH STREET NORTH AND TIMBERLINE ROAD 
  BEGIN TO FLOOD. 


$$

IAC167-SDC083-127-221330-
/O.CON.KFSD.FL.W.0024.000000T0000Z-000000T0000Z/
/HAWI4.2.SM.110317T2239Z.110326T1430Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT HAWARDEN.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 17.6 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.9 FEET BY FRIDAY APRIL 22 
  THEN BEGIN FALLING.
* AT STAGES NEAR 19.0 FEET...SOUTH DAKOTA HIGHWAY 46 BEGINS TO FLOOD.



$$

IAC149-SDC127-221330-
/O.CON.KFSD.FL.W.0025.000000T0000Z-000000T0000Z/
/AKRI4.3.SM.110318T0400Z.110327T0400Z.000000T0000Z.NO/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG SIOUX RIVER AT AKRON.
* UNTIL FURTHER NOTICE.
* AT 08PM WEDNESDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 19.1 FEET BY SATURDAY APRIL 23
  THEN BEGIN FALLING.
* AT STAGES NEAR 19.5 FEET...SEVERAL FARM HOUSES ARE FLOODED. 


$$

SDC035-221330-
/O.CON.KFSD.FL.W.0065.000000T0000Z-110422T1800Z/
/MTVS2.1.ER.110421T0046Z.110421T0600Z.110421T1800Z.NO/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* UNTIL FRIDAY AFTERNOON.
* AT 07PM WEDNESDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM WEDNESDAY AND CREST NEAR 
  8.1 FEET BY THURSDAY APRIL 21. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY THURSDAY APRIL 21.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS. 


$$

IAC041-221330-
/O.CON.KFSD.FL.W.0063.000000T0000Z-110425T0000Z/
/SPWI4.1.ER.110419T2025Z.110422T0000Z.110424T0000Z.NO/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL SUNDAY EVENING.
* AT 11AM WEDNESDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 PM WEDNESDAY AND CREST
  NEAR 11.0 FEET BY THURSDAY APRIL 21. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY SATURDAY APRIL 23.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS. 


$$

IAC021-041-221330-
/O.EXT.KFSD.FL.W.0064.110421T1200Z-110425T1200Z/
/LNNI4.1.ER.110421T1200Z.110422T1800Z.110424T1200Z.NO/
831 PM CDT WED APR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* FROM THURSDAY MORNING TO MONDAY MORNING.
* AT 08PM WEDNESDAY THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM THURSDAY AND CREST NEAR 
  18.2 FEET BY SATURDAY APRIL 23. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY SUNDAY APRIL 24.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS 
  FLOODED. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

JAMES RIVER
HURS2    11.0   17.02 WED 7 PM    18.7  FRI 1 PM
FORS2    12.0   16.49 WED 7 PM    17.0  MON 7 AM
JRMS2    17.0   22.63 WED 8 PM    23.1  TUE 7 PM
SCOS2    13.0   18.14 WED 7 PM    18.4  THU 1 PM
YNNS2    12.0   19.65 WED 8 PM    20.2  FRI 1 PM

VERMILLION RIVER
DVSS2    11.0   12.40 WED 7 PM    13.0  THU 1 PM
WKAS2    14.0   17.28 WED 7 AM    17.3  THU 1 AM

BIG SIOUX RIVER
BRCS2     8.0   10.29 WED 8 PM                      10.4  MON APR 11
BRKS2     9.0   11.42 WED 8 PM                      11.7  MON APR 11
DERS2    12.0   13.36 WED 7 PM                      14.0  TUE APR 12
SFLS2    12.0   12.86 WED 7 PM                      13.6  WED APR 13
SXFS2    16.0   17.43 WED 7 PM                      18.2  SAT APR 16
HAWI4    15.0   17.65 WED 9 AM    17.9  THU 7 PM
AKRI4    16.0   18.76 WED 8 PM    19.1  FRI 1 PM

FIRESTEEL CREEK
MTVS2     8.0    7.99 WED 7 PM     8.1  THU 1 AM

LITTLE SIOUX RIVER
SPWI4    10.0   9.85 WED 11 AM    11.0  THU 7 PM
LNNI4    18.0   17.80 WED 8 PM    18.2  FRI 1 PM
510 
WGUS83 KFSD 211316
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
816 AM CDT THU APR 21 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH 
DAKOTA...

  FIRESTEEL CREEK NEAR MOUNT VERNON 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

&&

SDC035-211346-
/O.CAN.KFSD.FL.W.0065.000000T0000Z-110422T1800Z/
/MTVS2.1.ER.110421T0530Z.110421T0530Z.110421T0530Z.NO/
816 AM CDT THU APR 21 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE FIRESTEEL CREEK NEAR MOUNT VERNON.
* AT 07AM THURSDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON THURSDAY 
  APRIL 21.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 12 AM 
  THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.6 FEET BY 7 AM 
  FRIDAY.
* AT STAGES NEAR 8.0 FEET...THE RIGHT BANK OVERFLOWS. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  RECENT OBSERVED
         STAGE  STAGE  TIME      CREST TIME

FIRESTEEL CREEK
MTVS2     8.0    7.93 THU 7 AM    8.0  THU APR 21

MG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Apr 20, 3:45 AM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, Apr 20, 3:45 AM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 AM CDT WED APR 20 2011

.DISCUSSION...
FORECAST REMAINS QUITE ACTIVE OVER THE NEXT FEW DAYS. FOR THIS
PACKAGE...PRIMARILY USED A BLEND OF THE 00Z NAM AND 00Z/12Z ECMWF.
IN THE SHORT TERM...FINAL REMNANTS OF OUR MID AND UPPER TROUGH IS
FINALLY BEGINNING TO NUDGE OUT OF THIS AREA. THERE WILL LIKELY BE
SOME LINGERING AREAS OF LIGHT RAIN OR LIGHT SNOW THROUGH THE MID
MORNING HOURS ACROSS THE NORTHEASTERN QUARTER OF OUR FORECAST AREA.
BUT THEN THE UPPER QG FORCING BEGINS TO MOVE EASTWARD FOLLOWED BY
DRIER AIR AND A NW SURFACE FLOW...CURRENTLY EVIDENT THROUGHOUT THE
WESTERN PLAINS. DID NOT HOWEVER GO STONE CLEAR FOR THE AFTERNOON
HOURS...AS MODEL SOUNDINGS MIX RATHER DEEP THROUGH THE LOWEST 1.5
KM...WHICH WILL PROBABLY GIVE FAIR WEATHER CU...ESPECIALLY NOTING
THE VERY WET GROUND OVER MANY LOCATIONS. GIVEN THE LATEST MODEL
850MB TEMPS THIS AFTERNOON...STILL LOOKS LIKE HIGHS IN THE MID 40S
NORTH...TO LOWER 50S AROUND SIOUX CITY ARE PROBABLY A GOOD BET.

TONIGHT...RETURN SE FLOW OF AIR BEGINS AGAIN AS THE SURFACE RIDGE
PASSES EASTWARD. FOR LOWS...WENT A TAD BIT NON DIURNAL AS THE FLOW
BEGINS TO PICK UP SOME STEAM AFTER MIDNIGHT. MODERATELY STRONG WARM
AIR ADVECTION ALSO INCREASES THROUGH THE NIGHT IN ADVANCE OF THE
NEXT SHORT WAVE. THIS SHOULD HELP TO SPAWN SOME LIGHT RAIN LATE
TONIGHT IN OUR SW ZONES. BUT ELSEWHERE PRECIPITATION WILL BE TOUGH
TO FIND DUE TO A DRY AIR MASS.

THEN ON THURSDAY...THE WARM AIR ADVECTION AND BROAD ASCENT CONTINUES
TO MOVE NE ACROSS OUR FORECAST AREA...WITH THE MAIN CRUX OF THE
SHORT WAVE ENERGY STILL TO THE WEST OF THE REGION. ISENTROPIC LIFT
IS STRONG...AT LEAST ON THE NAM 40...IN THE 295K-300K LAYER...AND
THE S TO SE WINDS BECOME QUITE BRISK. THIS EVENT STILL LOOKS LIKE A
HIGH POP...LOW QPF EVENT GENERALLY ALONG AND WEST OF THE I 29
CORRIDOR. FOR NOW...WENT AHEAD AND TOOK OUT THE MENTION OF SNOW WITH
THE RAINFALL FOR TWO REASONS. FOR STARTERS...THE LOW LEVEL
TEMPERATURES ARE WARMER...SO SURFACE TEMPERATURES ARE MORE MILD THAN
PREVIOUSLY FORECAST. SECONDLY...THE RATE OF PRECIPITATION WILL
LIKELY NOT BE STRONG ENOUGH TO OVERCOME THE SLIGHTLY MORE MILD AIR
OFF THE SURFACE. HOPE THIS WORKS OUT AND AM NOT JUST WISHCASTING ANY
SNOW CHANCES AWAY.

THURSDAY NIGHT...THIS FIRST BAND OF WARM AIR ADVECTION MOVES ACROSS
OUR EASTERN ZONES IN THE EVENING...REPLACED BY SHORT WAVE ENERGY
FINALLY MOVING INTO OUR WESTERN ZONES AFTER MIDNIGHT. THEREFORE THE
FORECAST BECOMES A BIT TRICKY. FIRST OF ALL AS MENTIONED ABOVE...
DID NOT LIKE THE GFS AS IT BRINGS THE UPPER LOW ACROSS WESTERN TO
EAST CENTRAL SD. THIS IS ABOUT 100 MILES FURTHER SOUTH THAN THE 00Z
NAM...00Z UKMET...AND THE 12Z/00Z ECMWF...WHICH MAKES A BIG
DIFFERENCE ESPECIALLY BY FRIDAY. SO THURSDAY EVENING...KEPT LIKELY
POPS GOING EAST OF THE JAMES RIVER BUT WITH LIGHT RAINFALL AMOUNTS.
ALONG AND WEST OF THE JAMES...MID LEVEL DRYING IS QUITE STRONG SO
MENTIONED A THREAT OF DRIZZLE WITH ANY AREAS OF LIGHT RAIN. AFTER
MIDNIGHT THURSDAY NIGHT AND THE MID LEVEL DRY AIR HEADING
EASTWARD...THE SCENARIO BASICALLY REVERSES WITH DRIZZLE AND AREAS
OF LIGHT RAIN EAST OF THE JAMES RIVER. BUT THEN THE NEXT SHORT WAVE
ENCROACHES INTO OUR WESTERN ZONES. WITH THE BRISK SE WINDS
CONTINUING...ONLY DROPPED LOW TEMPERATURES AN AVERAGE OF 10 DEGREES
FROM THURSDAYS HIGHS. THIS SHOULD KEEP THE PRECIPITATION LIQUID...
AGAIN STRESSING THAT THE PRECIPITATION RATES DO NOT LOOK STRONG.

ON FRIDAY...THE UPPER LOW/SHORT WAVE MOVES ACROSS THE NORTHERN
PLAINS. LIGHT RAIN IS AGAIN A GOOD PROBABILITY IN OUR FORECAST AREA
DURING THE MORNING. BUT THEN DRY SLOTTING BEGINS TO TAKEOVER ACROSS
MANY OF OUR SOUTHERN ZONES BY AFTERNOON...SO CONSEQUENTLY PLACED
ONLY CHC OR SLIGHT CHC POPS FOR MUCH OF OUR AREA DURING THE
AFTERNOON. EAST CENTRAL SD AND SW MN LOOK TO BE THE FAVORED AREAS
FOR ANY LEFTOVER PRECIPITATION FRIDAY AFTERNOON. BELIEVE THERE STILL
COULD BE SOME ISOLATED THUNDER IN OUR FAR EASTERN ZONES FRIDAY
AFTERNOON AHEAD OF THE SURFACE WIND SHIFT...AS DECENT INSTABILITY
EXISTS IN THE 850MB-700MB LAYER. FOR TEMPERATURES...WARMED OUR SW
QUARTER IN THE MID TO UPPER 50S WHERE SOME AFTERNOON CLEARING MAY
TAKE PLACE. CONVERSELY...MID 40S WILL PROBABLY HOLD SW MN WHERE
CLOUDS COULD DOMINATE MOST OF THE DAY.

MADE NO MAJOR CHANGES TO THE FORECAST FOR THIS WEEKEND. AM NOT
BUYING THE LIGHT PRECIPITATION CHANCE GIVEN BY THE GFS ON SATURDAY
AT THIS TIME.   /MJF

&&

VARIABLE CEILINGS MVFR TO IFR WILL CONTINUE EASTERN PART OF FORECAST
AREA THROUGH 15Z. CEILINGS WILL ALSO BE VARIABLE IN THE WEST THROUGH
15Z BUT WITH A FEW AREAS OF VFR. VISIBILITIES OCCASIONALLY 3-5SM IN
LIGHT FOG/BR. AREAS OF VISIBILITIES BELOW 3SM IN MIXED PRECIPITATION
WILL LINGER NEAR AND NORTH OF INTERSTATE 90 IN THE EAST UNTIL AROUND
12Z. CEILINGS MAY STABILIZE AT 1-3 THOUSAND FEET FOR A FEW HOURS
WITH THE SPREAD OF LOW LEVEL NORTHWEST WINDS OVER AREA THIS MORNING.
AFTER 15Z VISIBILITIES SHOULD BECOME VFR AND LOW CEILINGS WILL
GRADUALLY DISSIPATE FROM THE SOUTHWEST TO VFR CONDITIONS WHICH ARE
EXPECTED OVER THE AREA BY 21/00Z. VFR SHOULD THEN CONTINUE THROUGH
21/12Z EVEN AS RAIN APPROACHES FROM THE SOUTHWEST. AT THIS TIME
DRYING TODAY IS EXPECTED TO PREVENT RADIATION FOG LATE TONIGHT AS
WINDS GO LIGHT...BUT WILL CHECK THAT OUT MORE WITH TIME. / WILLIAMS

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Apr 20, 5:07 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
507 AM CDT WED APR 20 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
507 AM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

FLOODING...
FLOODING WILL CONTINUE OVER MUCH OF THE BIG SIOUX AND JAMES
RIVERS FOR THE FORESEEABLE FUTURE. MINOR FLOODING WILL ALSO OCCUR
FOR A FEW DAYS ALONG PARTS OF THE VERMILLION RIVER FROM DAVIS TO
DOWNSTREAM OF WAKONDA. FINALLY FOR THE LITTLE SIOUX
RIVER...FLOODING WILL CONTINUE FOR THE FORESEEABLE FUTURE FROM
AROUND SPENCER TO LINN GROVE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

River Flood Warnings in South Dakota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.